EconPapers    
Economics at your fingertips  
 

Poisson approximation of the number of exceedances of a discrete-time x2-process

Mikael Raab

Stochastic Processes and their Applications, 1997, vol. 66, issue 1, 41-54

Abstract: Consider a discrete-time x2-process, i.e. a process defined as the sum of squares of independent and identically distributed Gaussian processes. Count the number of values that exceed a certain level. Let this level and the number of time points considered increase simultaneously so that the expected number of points above the level remains fixed. It is shown that the number of exceeding points converges to a Poisson distribution if the dependence in the underlying Gaussian processes is not too strong. By using the coupling approach of the Stein-Chen method, both limit theorems and rates of convergence are obtained.

Keywords: Convergence; rates; Extreme; values; Poisson; approximation; Stein-Chen; method; Coupling (search for similar items in EconPapers)
Date: 1997
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4149(96)00116-0
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:66:y:1997:i:1:p:41-54

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:66:y:1997:i:1:p:41-54